Flash Flood, Lee
- When
- April 6, 6:00 PM CST to 9:00 PM CST
- Where
- Lee County, Tupelo
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.290, -88.680 (the zone’s center; the record gives no point)
Several streets were flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 6, 2:30 PM CST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT SUN APR 6 2003 A WARM FRONT OVER NRN MS WILL CONT TO EDGE NWD INTO THE EVENING BEFORE BECOMING STATIONARY NEAR MEM/MKL. A SFC LOW WILL RIDE EWD ALONG THE FRONT LATE TNT. SHWRS/TSTMS WILL BE NUMEROUS TNT WITH HAIL BEING THE MAIN THREAT. PARTS OF NRN MS HAVE THE POTENTIAL FOR DAMAGING WINDS AND ISOLATED TORNADOES. THE FRONTAL BOUNDARY WILL CLEAR THE CWA AS A COLD FRONT MON...SO A SMALL CHC OF TSTMS EXISTS IN THE SE. A GULF LOW WILL PROVIDE A SMALL CHC OF RAIN IN THE SE COUNTIES MON NITE AND TUE AM. A STRONG UPPER LOW WILL MOVE THROUGH FROM THE W TUE-WED PROVIDING COOL WX AND A SMALL CHC OF SHWRS TUE PM-WED. HIGH PRESSURE WILL TAKE CONTROL LATER IN THE WEEK INTO THE WEEKEND PROVIDING DRY AND SEASONAL CONDITIONS. PRELIM VALUES... MEM 53/74/48/58/38/55 +11222 MKL 53/73/48/57/36/54 +11222 JBR 44/70/44/54/35/55 +11222 TUP 60/78/53/61/40/55 +23222 .MEG...NONE. SWC
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-071000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 658 PM CDT SUN APR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS TONIGHT OVER A SMALL PORTION OF NORTH MISSISSIPPI...SOUTH OF A CLARKSDALE TO OXFORD TO TUPELO LINE. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT FOR THE REST OF NORTH MISSISSIPPI...THE EXTREME SOUTHERN COUNTIES OF WEST TENNESSEE AND A PORTION OF EAST ARKANSAS ALONG AND SOUTH OF INTERSTATE 40. THE MODERATE RISK AREA INCLUDES MEMPHIS...CLARKSDALE...CORINTH...OXFORD AND TUPELO. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REST OF THE MID-SOUTH. THE SLIGHT RISK AREA INCLUDES JONESBORO...DYERSBURG AND JACKSON. NUMEROUS THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT WITH SOME STORMS SEVERE. THE MAIN SEVERE WEATHER THREAT NORTH OF INTERSTATE 40 WILL BE LARGE HAIL. THE MAIN SEVERE WEATHER THREAT ALONG AND SOUTH OF INTERSTATE 40 WILL BE LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND ISOLATED TORNADOES. THE CHANCE FOR TORNADOES SIGNIFICANTLY INCREASES SOUTH OF CLARKSDALE...OXFORD AND TUPELO. THE MOST LIKELY TIME FOR SEVERE WEATHER IS FROM NOW THROUGH 2 AM. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
431 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 AM MORO AR 1.75 INCH HAIL
04/06/03 LEE(AR) MARBLE SIZE COVERING
GROUND.
1128 AM PALESTINE AR 1.00 INCH HAIL
04/06/03 ST. FRANCIS REPORTED BY SPOTTER.
1150 AM WYNNE AR 0.75 INCH HAIL
04/06/03 CROSS REPORTED BY SPOTTER.
1215 PM BARTLETT TN 0.75 INCH HAIL
04/06/03 SHELBY REPORTED BY SPOTTER.
1220 PM TYRONZA AR 0.75 INCH HAIL
04/06/03 POINSETT REPORTED BY POLICE.
1239 PM SARDIS TN 0.88 INCH HAIL
04/06/03 HENDERSON REPORTED BY SPOTTER.
1240 PM BLYTHEVILLE AR 1.00 INCH HAIL
04/06/03 MISSISSIPPI REPORTED BY MISSISSIPPI
COUNTY SHERIFFS OFFICE.
1240 PM CARAWAY AR 0.75 INCH HAIL
04/06/03 CRAIGHEAD REPORTED BY SPOTTER.
1242 PM TN 1.00 INCH HAIL
04/06/03 TIPTON REPORTED BY SPOTTER.
1245 PM 1E BLYTHEVILLE AR 0.88 INCH HAIL
04/06/03 MISSISSIPPI REPORTED BY SPOTTER.
1250 PM PARAGOULD AR 0.88 INCH HAIL
04/06/03 GREENE REPORTED BY SPOTTER.
1259 PM COVINGTON TN 0.75 INCH HAIL
04/06/03 TIPTON REPORTED BY SPOTTER.
0100 PM 1S BLYTHEVILLE AR 0.75 INCH HAIL
04/06/03 MISSISSIPPI REPORTED BY SPOTTER.
0114 PM 2NW RECTOR AR 1.25 INCH HAIL
04/06/03 CLAY REPORTED BY SPOTTER.
0115 PM ADAMSVILLE TN 0.88 INCH HAIL
04/06/03 MCNAIRY REPORTED BY MCNAIRY
COUNTY SHERIFFS OFFICE.
0123 PM HAYTI MO 1.00 INCH HAIL
04/06/03 PEMISCOT REPORTED BY PEMISCOT
COUNTY SHERIFFS OFFICE.
0130 PM CLARKTON MO 0.88 INCH HAIL
04/06/03 DUNKLIN REPORTED BY DUNKLIN
COUNTY EMA.
0135 PM TIPTONVILLE TN 0.88 INCH HAIL
04/06/03 LAKE REPORTED BY LAKE COUNTY
SHERIFFS OFFICE.
0145 PM SELMAR TN 0.88 INCH HAIL
04/06/03 MCNAIRY REPORTED BY MCNAIRY
COUNTY SHERIFFS OFFICE.
0200 PM CRUMP TN 1.75 INCH HAIL
04/06/03 HARDIN REPORTED BY HARDIN COUNTY
SHERIFFS OFFICE.The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
Several streets were flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351100.